Evidence map›Paper›PMID 35449637›Full record

ArticleCureus2022

A Case of Accidental Isoniazid Overdose Presenting With Nonspecific Symptoms.

Edgar Asiimwe, Michelle Koh, Rajan Patel

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.3field-weighted citation impact, top 47% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 1 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 2 institutions in 1 country.

Edgar AsiimweInternal Medicine, University of California Los Angeles, Los Angeles, USA.
Michelle KohInternal Medicine, Olive View - UCLA (University of California Los Angeles) Medical Center, Los Angeles, USA.
Rajan PatelInternal Medicine, University of California Los Angeles, Los Angeles, USA.
University of California, Los Angeles · USOlive View-UCLA Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 68-year-old male with a history of end-stage renal disease and latent tuberculosis on isoniazid (INH), and no psychiatric history presented with a five-day history of anorexia, fatigue, and nausea. Physical exam in the emergency department was notable for somnolence, right upper extremity tremor, and diffuse abdominal pain. Initial workup revealed an anion gap metabolic acidosis with elevated lactate, prompting admission to the general ward for empiric IV antibiotics for suspected bacteremia from his permacath. Within a few hours of admission, he became increasingly encephalopathic and had two episodes of copious hematemesis. Repeat studies revealed a cholestatic pattern of liver injury and new-onset coagulopathy. With an overall clinical picture consistent with fulminant hepatic failure, our pharmacy team initiated a comprehensive pill count of all his medications, which established that he had been inadvertently taking up to six times the recommended dose of INH. With INH discontinuation and supportive therapy, he improved and was discharged on hospital day eight. Our experience provides lessons in the timely recognition and management of this rarely reported toxidrome in the United States.

Indexed as

acute liver failurehepatologyinhisoniazidlatent tuberculosisoverdosetb

Identifiers

PMID35449637
PMCPMC9012553
OpenAlexW4220832871

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.